MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-751632
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The implant coil was returned for analysis.The pusher was not returned.The implant was noted to be closely wound; however, the entire proximal and middle section of the implant was stretched.The proximal tie knot was broken.The pusher was not returned for analysis; however, therefore, a root cause cannot be determined.The reported details indicated another manufacturer's catheter was used for the procedure.It is unknown if the specifications of that catheter were compatible with the coil.
 
Event or Problem Description
It was reported that during coil embolization in the right internal iliac artery, resistance was encountered during advancement of the coil in the catheter.During the removal attempt, the coil detached in the catheter.An attempt was made to push the coil out with the glidewire; however, it was unsuccessful.Both segments of the coil were removed in their entirety along with the catheter.There was no reported patient injury or intervention.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7940150
Report Number2032493-2018-00211
Device Sequence Number1998674
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)180320(17)230228(10)180320534
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number45-751632
Device Lot Number180320534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight110